High Wind, Ochiltree
- When
- November 15, 3:06 AM CST to 6:27 AM CST
- Where
- Ochiltree forecast zone
- Measured
- 39 kt (45 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.278, -100.816 (the zone’s center; the record gives no point)
High winds behind a cold front prevailed over the eastern Texas panhandle during the morning hours. and at the SchoolNet station located in Wellington.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
High winds behind a cold front prevailed over the eastern Texas panhandle during the morning hours. The sustained wind speeds were measured at the AWOS station located at the Perryton Airport...at the SchoolNet station located in Booker...at the SchoolNet station located in Miami...at the AWOS station located at the Canadian Airport...at the Texas MesoNet station located two miles east of Pampa...at the SchoolNet station in Wheeler...at the Texas MesoNet station located two miles west of Clarendon...and at the SchoolNet station located in Wellington. The only damage reported was to a metal shed in Pampa around 0430 CST which was blown into a neighbor's yard knocking down a couple of sections of the neighbor's fence. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 14, 3:28 PM CST, 11 hours 38 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
328 PM CST MON NOV 14 2005
.DISCUSSION...
ADVERTISED MAJOR CHANGE IN THE WEATHER CONTINUES TOWARDS THE
REGION
POLAR JET CONTINUES TO DIG TOWARDS THE REGION THIS AFTERNOON...WITH
SURFACE COLD FRONT EXTENDING FROM THE WESTERN DAKOTAS INTO NORTHERN
COLORADO MOVING SOUTH AT A RAPID CLIP. LEADING EDGE OF COLD FRONT
SHOULD PUSH INTO THE OKLAHOMA PANHANDLE NEAR MIDNIGHT AND PUSH
THROUGH ALL OF THE TEXAS PANHANDLE BY SUNRISE. NAM RUNS FROM 12Z AND
18Z ATTEMPT TO HOLD FRONTAL PROGRESSION UP A FEW HOURS...BUT SUCH A
COLD AND DENSE AIRMASS SHOULD HAVE NO PROBLEM SLIDING DOWN THE LEE OF
THE ROCKIES ACROSS THE REGION SO KEPT TIMING OF FRONT INTACT FROM
PREVIOUS PACKAGE.
BIG QUESTIONS WITH FRONT ARE HOW STRONG WINDS WILL BECOME...
TEMPERATURES...AND PRECIP CHANCES. COULD SEE SOME INITIAL GUSTS
IMMEDIATELY AFTER FRONTAL PASSAGE BETWEEN 40-50 MPH BUT THESE SHOULD
NOT LAST LONG. AS THE FRONT MOVES SOUTH OF THE REGION AND DAYTIME
MIXING TAKES PLACE...WINDS SHOULD REMAIN AROUND 35 MPH SUSTAINED WITH
A FEW HIGHER GUSTS. FELT THAT BEST COURSE OF ACTION WAS TO KEEP WIND
ADVISORY GOING AS WAS INHERITED FROM PREVIOUS SHIFT. WILL HAVE TO
WATCH SITUATION CLOSELY AS STRONGEST 850 MB WINDS ARE JUST ACROSS THE
BORDER OVER NW OK. IF STRONGEST WINDS ALOFT SLIDE FURTHER WEST ACROSS
THE PANHANDLES...WINDS COULD BE CLOSER TO THE HIGH WIND WARNING
CRITERIA OF SUSTAINED 40 MPH FOR ONE HOUR OR MORE. TEMPERATURES WILL
BE SLOW TO CLIMB...IF AT ALL...DURING THE DAY WITH THE SE TX PNHDL
WITH THE BEST CHANCE TO CLIMB A BIT DURING THE AFTERNOON. COMBINED
WITH THE WIND...WIND CHILL READINGS WILL ALSO BE LOW MAINLY IN THE
MORNING AND EARLY AFTERNOON HOURS. PRECIP CHANCES ARE VERY SLIM AS
ATMOSPHERE REMAINS DRY. RECENT MODEL RUNS ARE TRYING TO SQUEEZE OUT
SOME PRECIP IMMEDIATELY ALONG THE FRONT ACROSS THE NE TX PNHDL BUT
FEEL MOISTURE IS LACKING AND LEFT FCST DRY. DRY CONDITIONS...STRONG
WINDS...AND LOW RH VALUES WILL ALSO PROMOTE RED FLAG CONDITIONS AND
HAVE ISSUED A RED FLAG WARNING FOR ALL OF THE AREA FOR TOMORROW. SEE
RFWAMA AND FWFAMA FOR MORE DETAILS.
TUESDAY NIGHT INTO WEDNESDAY WILL BE THE COLDEST THE REGION HAS SEEN
SO FAR WITH MANY AREAS DIPPING INTO THE UPPER TEENS. WIND CHILL
READINGS WILL ALSO BE CLOSE TO ZERO IF THE WINDS STAY AROUND 10 MPH.
THE COLD AIRMASS WILL REMAIN ENTRENCHED OVER THE REGION WITH A VERY
SLOW WARMUP EXPECTED THROUGH END OF THIS WEEK. TEMPERATURES ON
WEDNESDAY NIGHT AND THURSDAY ALSO HAVE THE POTENTIAL TO DIP INTO THE
20S AS DRY AIRMASS AND LIGHT WINDS REMAIN OVER THE REGION...SO I
DROPPED TEMPS BY 3-5 DEGREES MOST AREAS. NWLY FLOW ALOFT WILL HELP TO
KEEP LOW THICKNESSES OVER THE REGION AND HELP TO SEND A SERIES OF
FRONTS ACROSS THE AREA. NEXT FRONT EXPECTED TO ARRIVE FRI/SAT BEFORE
MODELS DIVERGE ON WHAT HAPPENS INTO NEXT WEEK. DID DROP TEMPS SOME
FOR FRI AND SAT TO REFLECT NEXT FRONT...AND GENERALLY KEPT TEMPS A
BIT COOLER THAN GUIDANCE.
FCSTID = JORDAN
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 32 45 21 50 / 0 0 0 0
BEAVER OK 31 45 19 50 / 0 0 0 0
BOISE CITY OK 29 41 18 49 / 0 0 0 0
BORGER TX 35 45 24 52 / 0 0 0 0
BOYS RANCH TX 33 46 20 52 / 0 0 0 0
CANYON TX 32 47 21 51 / 0 0 0 0
CLARENDON TX 37 47 23 51 / 0 0 0 0
DALHART TX 29 42 16 48 / 0 0 0 0
GUYMON OK 34 46 19 50 / 0 0 0 0
HEREFORD TX 31 43 19 48 / 0 0 0 0
LIPSCOMB TX 36 45 20 49 / 0 0 0 0
PAMPA TX 35 44 25 51 / 0 0 0 0
SHAMROCK TX 38 48 25 51 / 0 0 0 0
WELLINGTON TX 39 49 26 54 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 6 AM TO 6 PM CST TUESDAY FOR OKZ001-OKZ002-
OKZ003.
WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM CST TUESDAY FOR
OKZ001-OKZ002-OKZ003.
TX...RED FLAG WARNING FROM 6 AM TO 6 PM CST TUESDAY FOR TXZ001-TXZ002-
TXZ003-TXZ004-TXZ005-TXZ006-TXZ007-TXZ008-TXZ009-TXZ010-
TXZ011-TXZ012-TXZ013-TXZ014-TXZ015-TXZ016-TXZ017-TXZ018-
TXZ019-TXZ020.
WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM CST TUESDAY FOR
TXZ001-TXZ002-TXZ003-TXZ004-TXZ005-TXZ006-TXZ007-TXZ008-
TXZ009-TXZ010-TXZ011-TXZ012-TXZ013-TXZ014-TXZ015-TXZ016-
TXZ017-TXZ018-TXZ019-TXZ020.
&&
03/17TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST MON NOV 14 2005 OKZ001>003-TXZ001>020-151200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST MON NOV 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A WIND ADVISORY IS IN EFFECT FOR ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES BEGINNING AT 10 PM CST TONIGHT. SUSTAINED NORTH WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO NEAR 50 MPH AS A STRONG COLD FRONT MOVES THROUGH THE AREA. CAUTION IS ADVISED ON AREA LAKES DUE TO THE STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WIND ADVISORY WILL CONTINUE FOR THE PANHANDLES THROUGH 4 PM CST TUESDAY. FIRE DANGER WILL BE VERY HIGH ON TUESDAY. EARLY MORNING WIND CHILL VALUES IN THE 15 TO 25 DEGREE RANGE ARE EXPECTED TUESDAY. TUESDAY NIGHT WILL BE COLD...WITH LOW TEMPERATURES IN THE 14 TO 27 DEGREE RANGE. EARLY MORNING WIND CHILL VALUES ON WEDNESDAY WILL DROP INTO THE 5 TO 15 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
The national radar mosaic for the moment the first event began.
8 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481836, 5481837, 5481839, 5481838, 5481840, 5481841, 5481842, 5481843.